Lipitor Side Effects – Joint Pain
Unexplained joint pain is just one of many side effects associated with taking Lipitor.
Some experience the joint paint almost right away while others notice a gradual increase in pain the longer they take the drug, or as their dosage is increased.
An early warning sign may be unexplained or unusual pain and soreness during or after activities that never caused discomfort in the past.
If routine activities like walking up stairs causes unusual pain since you started taking Lipitor, you will want to start playing close attention and relay this information to your doctor immediately.
Many that claim to be experts on the subject simply suggest dealing with the pain by using over-the-counter pain medications.
It's true that trying pain relief options such as ibuprofen or using external applications like a heating pad or cold packs on the affected area can provide temporary relief.
Unfortunately, the pain is often the symptom of a much bigger problem and temporary pain relief isn't addressing the bigger health issue.
Is Joint Pain from Lipitor a Harmless Side Effect?
Sore joints can be painful and aggravating enough on it's own.
What you might not be aware of is that this joint pain is often a sign of a much bigger problem that's happening inside of your body.
That's because Lipitor blocks the production of the all-important Co-Enzyme Q10 nutrient, which supports both muscle and joint function. CoQ10 also aids in the upkeep of your heart, kidney, and liver.
When Co-Q10 is no longer created, we enter into a health "danger zone".
In this situation, joint discomfort is your body's way of telling you that your joint tissue is breaking down. And when your body is aching (literally) to tell you something this important, it's best that you listen up.
Damaged tissue can lead to serious harm to your kidneys.
Unfortunately, many doctors deny that these symptoms are related to taking atorvastatin. This is partly because doctors know that many patients given placebo's in trials also complain of the same type pain and discomfort.
But this shouldn't lead us to dismiss the validity of real pain in real patients who are taking this CoQ10-depleting drug.
There is an overwhelming amount of anecdotal evidence among atorvastatin users that shows joint pain occurring during Lipitor usage, and coming to an end once they stop taking this drug. Of course, there are others who continue to experience long lasting effects even after continuing use of the drug.
And there's this to consider…
The whole point of drugs like Lipitor is supposedly to reduce your risk of heart disease. But if uncomfortable joint pain means you are far less likely to participate in physical activity, how healthy is that for your heart?
Don't let yourself be fooled by the highly advertised pills that claim to have the ability to fix all of your cholesterol problems.
Yes, these drugs will decrease your cholesterol numbers. But too often they take the health of your kidneys and other vital organs down with it as well.
The list of Lipitor side effects are long and serious, and joint pain is just one consequence to consider.